Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


Posting to the communities has been restored. Our technical team is still completing ongoing maintenance, and you may experience some technical problems.Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

hyperthyroid to hypothyroid after RAI
hewitt58 posted:
hey, well I've been hyperthy since 1984, it didn't effect me much, so for 28 years I didn't do anything to change it. Then about a year ago I went into a hyper storm, talk about a scarry situation, my heart beat irratically and I was so nerviouse, I read on line to drink carrot juice, so I juiced carrots like crazy which really helped, i felt alot better, i noticed I did alot of burping during that time, so I got ahold of my thyroid doctor, and finally i agreed to take the RAI which has scared me all those years, it wasn't bad, just scary. Well its been well over 7 months and still trying to get my throid ballanced, my doctor said she gave me a very high dose, she wanted my thyroid distroyed, but low and behold its still functioning, but very low, I'm now on 50 levoxy been on this for almost a month, still seem to be retaining water, my wrists hurt, my joints arn't cracking as bad as they were, i'm gaining weight not sure if its water weight or fat, I notice I can get on the scale and weigh 153 then get on and weigh 152 then 155 still too much for me, does anyone know once I get the right meds will I start to shed this weight, my skin is so dry but I notice my knees aren't as dry as they were. I get constipated easily if I don';t eat alot of ruffage, then I read that can mess with my meds, is this so, thanks for this sight
I had my RAI 2008. Endo said "You'll gain a little weight"

Well to an Endocrinologist "a little weight" = 40 pounds.


If you are female and in perimenopause range the weight will be a buggar to get off.

I have given up trying to get it off. Nothing is working for me. I exercise to keep healthy now, not to loose weight.

You can expect a YEAR to recover from the RAI. It can take that long to stabilize.

Magnesium once a day will help with joint/muscle pain and has the added benefit of helping with the constipation.

Yes a lot of fiber can mess with the med if you take it at the same time. Off set it by 4 hours.
hewitt58 replied to DOGDANCING_TCOS's response:
thankyou for that information, I was afraid of that, the weight gain, i'm already thru menopause. I do feel alot of this weight is water retention, my hands really hurt and the veins seem to be larger then normal at times, and they seem to be getting hot real easy, same with my feet, I can';t wait to have my t4 tested at the end of this month, wondering if something is to high or to low, cause right now, I feel good except for the bloating and hand pain, has anyone else have this problem?

Spotlight: Member Stories

I was diagnosed with Grave's Disease in December of 2009. In June of 2010 I had my thyroid removed.

Helpful Tips

Hashimoto's Patients Beware: Mood Disorders!
Hello all! I was diagnosed with Hashimoto's four years ago and have been struggling with mood problems ever since. I was diagnosed with ... More
Was this Helpful?
2 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.